A Look At Oxycodone Abuse

The abuse of prescription painkillers such as oxycodone is widespread in the U.S. It’s a common misconception that if a drug is available by prescription, this means that it isn’t truly dangerous. In fact, oxycodone can lead to serious health problems. If you’re having trouble ceasing use of oxycodone, you should consider going through medical detox in West Palm Beach, Florida. A substance abuse treatment program can help you start down the path toward a successful opiate recovery.

Definition of Oxycodone

Oxycodone is a narcotic drug that a healthcare provider may prescribe to relieve severe pain, such as pain caused by physical trauma, cancer, or arthritis. Oxycodone is available under the brand name OxyContin. Some formulas combine oxycodone with other drugs. For example, Percodan is a combination of oxycodone and aspirin. Percocet combines oxycodone with acetaminophen. OxyContin is commonly prescribed to patients with chronic pain because it offers long-lasting relief. However, people who abuse the drug may bypass the time-release mechanism by crushing the drug and swallowing or snorting it. They may also dilute the crushed drug with water and inject it. This results in a high, or a feeling of euphoria, which is similar to that experienced by heroin users. Even when a user takes oxycodone tablets intact, he or she may still need help from a substance abuse treatment program to become drug-free.

Signs of Oxycodone Abuse

There are many signs and symptoms that may indicate an individual is struggling with opiate abuse. People who abuse oxycodone typically do so because it blocks pain signals, produces pleasurable feelings, induces mental calm and relaxation, and releases tension of the muscles. However, oxycodone also slows a person’s breathing. Users may alternate between sleep and consciousness, and they may display confusion. They may experience nausea and vomiting. It is possible to overdose on oxycodone. Some of the potential signs of an overdose can include constricted pupils that do not react to changes in light. The individual may sleep for prolonged periods and be difficult to awaken. Respiratory arrest, lack of response to stimuli, and bluish tint to the fingernails and lips are other signs of an overdose.

For more information regarding help with Oxycodone abuse, please call (561) 328-8627.

Leave a Comment

Text Us